Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Jan 5, 2021, 3:28 AM CST for 5 counties in Mississippi; 7 counties in Alabama. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2021, 3:28 AM CST (09:28 UTC)
- Expired
- Jan 5, 2021, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Choctaw County, AL, Clarke County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS74 KMOB 050928 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 328 AM CST Tue Jan 5 2021 ALZ051>055-261>264-MSZ067-075-076-078-079-051500- /O.NEW.KMOB.FG.Y.0001.210105T0928Z-210105T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Mobile Inland- Baldwin Inland-Mobile Central-Baldwin Central-Wayne-Perry-Greene- Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 328 AM CST Tue Jan 5 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of south central and southwest Alabama and southeast Mississippi. * WHEN...Until 9 AM CST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Jan 4, 11:16 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Jan 4, 11:16 PM CST, 4 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1116 PM CST Mon Jan 4 2021 .AVIATION... 06Z issuance...General VFR conditions expected through the forecast. Some patchy fog development towards sunrise may bring VISBYs into upper end MVFR levels, mainly northwest of I-65. Southwest winds 5 knots or less will shift to northerly 5 to 10 knots as a weak cold front moves south across the forecast area beginning around 08z. Northerly winds around 10 knots are expected after 16z. && .PREV DISCUSSION... /issued 948 PM CST Mon Jan 4 2021/ NEAR TERM /Now Through Tuesday night/...A weak cold front will move across the forecast area later tonight into Tuesday. Other than a wind shift and a bit of increased mid level cloud cover, no precipitation is expected with the frontal passage tonight. Guidance is advertising fog development behind the front late tonight into early Tuesday morning. Patchy fog is reflected in the forecast northwest of I-65. Significantly cooler air behind the front is not expected, with temperature dropping to around seasonal norms tonight. Low temperatures in the upper 30s northwest of I-65 to mid 40s along the coast expected. Northerly flow continues over the forecast area Tuesday through Tuesday night as surface high pressure over the Plains moves east in response to an upper ridge shifting east over the Lower Mississippi River Valley. The increase in upper subsidence and drier air over the forecast area will allow daytime temperatures to rise above seasonal norms. High temperatures ranging from around 60 well inland to mid 60s along the coast are expected. Tuesday night, clear skies and a drier airmass allow for better overnight radiational cooling, helping to counter balance the upper subsidence. Result is low temperatures around to a bit below seasonal norms. Low temperatures ranging from the low 30s north of Highway 84 to around 40 along the coast expected. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Nearby
Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.